MAUDE Adverse Event Report: LIVANOVA USA INC SMART, PERFUSION PACKS, CONNECTORS, TUBING; COBE SMARXT TUBING AND CONNECTORS

LIVANOVA USA INC SMART, PERFUSION PACKS, CONNECTORS, TUBING; COBE SMARXT TUBING AND CONNECTORS
Catalog Number 046001104
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue occurred prior to patient involvement.The involved device is not available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Not available.
 
Event or Problem Description
Livanova usa in has received a report that, during the test before initiating the procedure, it was found that the arterial and the venous lines were swapped they rectified it by switching the 3/8" tubing on the arterial and venous cannulas.The issue occurred prior to any patient involvement.
 
Additional Manufacturer Narrative
The complained device was not made available for investigation.The customer has provided photographic evidence in which it is visible that the arterial and venous lines were swapped when compared with the technical drawing of the circuit.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.No other similar complaint has been received for the claimed circuit and/or lot.Livanova investigation confirmed the reported condition.The most probable root cause of the claimed issue was an isolated human error during the manual assembly of this specific unit of this item circuit.To prevent further occurrences,along with the already present in process control, the involved operators will be retrained.Livanova will keep monitoring the market.

Brand Name
SMART, PERFUSION PACKS, CONNECTORS, TUBING
Common Device Name
COBE SMARXT TUBING AND CONNECTORS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9422668
Report Number1718850-2019-00024
Device Sequence Number18958465
Product Code DWE
UDI-Device Identifier00803622142840
UDI-Public(01)00803622142840(240)046001104(17)210731(10)1921300041
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number046001104
Device Lot Number1921300041
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1